ZIMMER GMBH BIOLOX OPTION, HEAD, L, 36/+3.5, TAPER 12/14; BIOLOX OPTION CERAMIC FEMORAL HEAD SYSTEM, MODEL 8777 SERIES
Back to Search Results |
| Model Number |
N/A |
| Medical Device Problem Code |
Insufficient Device Problem Information (3190)
| Health Effect - Clinical Code |
Unspecified Infection (1930)
| Date of Event |
02/07/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: item#: 00000813603, item: vhs f/s mod.Extramedullar, lot#: q28334aa.Item#: 08813603, item: insert cer delta, lot#: q28334aa.Item#: 0753350, item: cup n/cem fixia, lot#: q26448aa.Item#: 0601040, item: screw for cup, lot#: q09887aa.Item#: 0601040, item: screw for cup, lot#: q14975aa.Item#: 36497500002001, item: adapter head, lot#: unknown.The manufacturer did not receive x-rays, or other source documents for review.The manufacturer did not receive the device for investigation.The device manufacturing quality records indicate that the released components met all requirements to perform as intended.An e-mail requesting the following additional information was sent on february 28, 2019 to the appropriate representatives: the availability of the affected product(s) (non-availability with a rationale); surgical reports; all available x-rays during time in- vivo with printed date; all available intraoperative pictures; patient name, dob, height, bmi and all relevant history; did a delay in the procedure over 30 minutes occur that was related to the event?; time surgery was extended; were there any contributing conditions related to the event (ex: trauma, illness, previous surgery, related non-compliance, patient anatomy)?; was the surgical technique for the product utilized? a cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
Event or Problem Description
It was reported that the patient underwent to revision surgery due to infection.
Additional Manufacturer Narrative
Device history records (dhr): the device manufacturing quality records indicate that the released components met all requirements to perform as intended.No trigger considering the following event is identified: revision due to infection event summary: it was reported that the biolox option head was implanted on (b)(6) 2019 along with competitor¿s products (off-label use) and revised on (b)(6) 2019 due to infection.Review of received data: x-ray dated (b)(6) 2019.Pelvic overview, left hip ap-view.Postoperative situation, skin clips visible.Inclination angle of the cup approximately 42 degrees.Left hip ap-view: osteolytic bone changes in the area of the cup.Disseminated osteolytic changes in the area of the greater and lesser trochanter near to the prosthesis stem proximal.Conspicuous radiolucent line along the prosthesis stem laterally.Left hip second view dispersal of the bony structure in the area of the lesser trochanter.At the interface to the cup recognizable osteolytic bone changes.Noticeable bony changes in the sense of osteolysis in the proximal stem area.Radiolucent line along the stem anterolateral.Review of product documentation: this device is intended for treatment.The compatibility check was performed from www.Productcompatibility.Zimmer.Com and showed that the product combination was not approved by zimmer biomet.Instruction for use (ifu) for biolox option delta femoreal heads is reviewed.It is stated on the 3rd page as follows: only authorized combinations must be used.To determine whether these devices hav e been authorized for use in a proposed combination, please contact your zimmer sales representative or visit the zimmer website: www.Productcompatibility.Zimmer.Com.Sterilization certificate of the biolox option head is reviewed and confirmed that it is conforming to the specifications.Conclusion summary: it is reported that a biolox head was implanted on (b)(6) 2019 in a 41-year-old patient and revised 4 weeks later on (b)(6) due to an infection.Further details are not apparent from the available documents.On the available x-rays of the left hip disseminated osteolytic bone changes are recognizable in the area of the cup and stem of a visible total hip replacement on the left.The osteolytic bone changes in the area of the left total hip replacement recognizable in the present x-ray could possibly be related to an infection.The investigation results did not identify a non-conformance or a complaint out of box (coob).Review of the device history records for the product did not identify any deviations or anomalies which could be related to the reported event.The lot of 2925774 is reworked due to the fact that during the transportation from eschbach to the usa the products got wet due to heavy rain.Subsequently, the products were repackaged and resterilized.The new reworked lot took the lot nr of 2925774r (with the order number 2950248).It is to be mentioned that there could be no relation of this rework to the reported event of infection.Sterilization specification of the device certifies the suitability of sterilization.Sterilization certificate is reviewed.The sterilization certificate confirms that the product was sterilized according to the specifications.Single-use, sterilized devices manufactured or distributed by zimmer biomet are sterilized in accordance with fda regulations and iso standards to a sterility assurance level of 1.0 x 10-6 or better.Therefore, it is not suspected that the product caused or contributed to any patient infection.The biolox option head was combined with the products belonging to a competitor.Therefore, this is considered as an off-label use.Based on the given information and the results of the investigation the complaint could be confirmed, however, we were not able to identify a specific root cause for this issue.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).
Event or Problem Description
No change to previously reported event.